Hello everyone. Ever since I was switched to the new verison of oxycontin op, I've had nothing but problems with my stomach. It started with heartburn just two weeks after switching, then things got worse with in a week or so to where I would vomit stomach acid if I laid down flat for more then a few minutes. I can take acid reducers and they help a little bit. I have the constant taste of vomit in my mouth. Yuck!
I don't take otc medications very often and nothing else has changed. Whenever I took the oxy, I would have stomach acid come back up in my mouth about an hour after taking the medicine.
I made an urgent apt with the pain doctor and she took me off of the oxy and put me on ms contin. She says I will very likely go through withdrawals. She started me a little bit lower with the ms contin to let my body adjust. I go back in 3 weeks and she will increase if needed.
I'm wondering if I should make an appointment with my PCP and schedule an endoscopy. Are ulcers serious?
I'm so sorry that you have had to go through this. I've seen SO many reports of stomach problems with the NEW oxycontin op on here on MH. It seems EVERYONE has had stomach problems with it!!
I HOPE that you won't have many problems with the w/d's. What was the amount of oxycontin OP that you were on and what is the dose of mscontin that you are on now?
If you are afraid of a stomach ulcer you DEFINITELY need to make an appointment with your PCP and start having tests run. an Ulcer is NOTHING to mess with. My Dad had a bleeding Ulcer when I was 20 and her ALMOST died. He spent 2 WEEKS in ICU and took 18 units of blood to get it under control. PLEASE don't mess around IF you think that is what is going on with you!!!
PLEASE keep us updated on how you are doing. You KNOW that we will worry about you!!!
Looking forward to your update............Sherry :)
I was taking 90mgs of oxycontin and now she has me on up to 120mgs of ms contin per day. I hope it's not too big of a jump. PM stated that ms contin was weaker the the oxy and will adjust my dose. I have to call them if I have a horrible time with this.
I'll make an appointment with PCP right away. I need a refill on my maxalt anyways.
It's good to hear from you but very sorry that you are having such gastrointestinal issues. Your poor dear....as if Chronic Pain isn't enough to deal with! :o(
Yes, please make an appt with your PCP. I would think that you should be on something for GI distress, like Prilosec....whatever your PCP orders. I have to take something twice a day since I ruined my stomach lining with years of NSAID when I was, unsuccessfully, trying to control my pain. I cannot take even one NSAID without extreme GI issues, even with the addition of GI meds.
If you had an ulcer I would think you would have additional symptoms than you are experiencing. Ulcers are generally caused by a bacteria and are now treated with ATBs. Meds usually just disrupt the gastric lining and PH balance. However it's very important to follow up with your PCP as you are so wisely doing.
Please let us know what you find out. Hope you will soon be feeling much better.
Interesting.....I was switched to Oxycontin last month and am having issues with nausea after I eat now. I suspect some sort of ulcer or acid issue now. I assumed it was just stress from my recent trip. Hadn't thought of this. Thanks for posting. I may bring this up at my next appointment! I have been taking prilosec samples that I have at home and it has been helping tons!!
It's been roughly 2 years and the ulcer symptoms never truly went away thanks to the OxyContin OP formula switch. I had no choice, but to switch to the patch. The MS Contin did cover my pain better then the patch, but I don't have a choice right now. I'm hoping its it too late for my stomach to heal.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.